Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Prime ideals in polycyclic crossed products

Author: D. S. Passman
Journal: Trans. Amer. Math. Soc. 301 (1987), 737-759
MSC: Primary 16A27; Secondary 16A12
MathSciNet review: 882713
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we describe the prime ideals $ P$ in crossed products $ R \ast G$ with $ R$ a right Noetherian ring and with $ G$ a polycyclic-by-finite group. This is achieved through a series of reductions. To start with, we may assume that $ P \cap R = 0$ so that $ R$ is a $ G$-prime ring. The first step uses a technique of M. Lorenz and the author to reduce to a prime ring and a subgroup of finite index in $ G$. Next if $ R$ is prime, then we show that the prime ideals of $ R \ast G$ disjoint from $ R$ are explicitly determined by the primes of a certain twisted group algebra of a normal subgroup of $ G$. Finally the prime ideals in twisted group algebras of polycyclic-by-finite groups are studied by lifting the situation to ordinary group algebras where the results of J. E. Roseblade can be applied.

References [Enhancements On Off] (What's this?)

  • [1] M. Lorenz and D. S. Passman, Prime ideals in crossed products of finite groups, Israel J. Math. 33 (1979), 89-132. MR 571248 (82k:16042a)
  • [2] -, Addendum--Prime ideals in crossed products of finite groups, Israel J. Math. 35 (1980), 311-322. MR 594336 (82k:16042b)
  • [3] -, Prime ideals in group algebras of polycyclic-by-finite groups, Proc. London Math. Soc. (3) 43 (1981), 520-543. MR 635568 (83j:20017)
  • [4] S. Montgomery and D. S. Passman, Crossed products over prime rings, Israel J. Math. 31 (1978), 224-256. MR 516150 (80a:16022)
  • [5] D. S. Passman, The algebraic structure of group rings, Wiley-Interscience, New York, 1977. MR 470211 (81d:16001)
  • [6] -, Computing the symmetric ring of quotients, J. Algebra (to appear). MR 871754 (88b:16065)
  • [7] -, Prime ideals in enveloping rings, Trans. Amer. Math. Soc. (to appear). MR 891634 (88f:17015)
  • [8] J. E. Roseblade, Prime ideals in group rings of polycyclic groups, Proc. London Math. Soc. (3) 36 (1978), 385-447. MR 0491797 (58:10996a)
  • [9] P. F. Smith, On the dimension of group rings, Proc. London Math. Soc. (3) 25 (1972), 288-302. MR 0314952 (47:3501)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A27, 16A12

Retrieve articles in all journals with MSC: 16A27, 16A12

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society